Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
173 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest remedies for depression and anxiety while on thyroid medication

Answered by
Dr.
Dr. Ashok Kumar

Psychiatrist

Practicing since :2000

Answered : 3120 Questions

default
Posted on Sat, 3 Sep 2016 in Thyroid Problem and Hormonal Problems
Question: I am on thyroid medication. For about three mouths I have never felt worse feel like I am in a giant fog bank, depression anxiety suicide thoughts. I switched to three doctor they keep saying its going to get better unknown want to do! Also have had vocal cord repair twice the first one failed. Then second one was a success. Though voice never came back. Then atop of that Dr made my next appointment see him in two. Whet just happened was taking nape notice metal like substance go down my throat . I think my vocal cord failed.
doctor
Answered by Dr. Ashok Kumar 22 minutes later
Brief Answer:
I think antidepressant medication should be tried

Detailed Answer:
Hello,
Thanks for using Healthcaremagic.

I read your query and understand your concerns.

First of all I feel there is need for further evaluation as feeling worst with thyroid medication is not something common and other possibilities should be ruled out. In addition I feel you should get prescription of antidepressant as there is clear evidence in favor of depression.

Presence of suicidal thoughts along with anxiety and depression is serious issue and should be addressed as soon as possible.

I hope this assists you.
If you have more questions feel free to write back to me.
Thanks and regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ashok Kumar 55 minutes later
Already on anti depressiate not helping. Also the other problem is after the 2 thyroid surgery I feel like some one is choking me. Also have not been able speak that well. Had two vocal repair one was a failure the other fixed the vocals cords though voice is still hoarse now. Any ifdea my Dr have no idea. Going have find different Dr.

Also I do see doctor for depression before the surgery. Fog bank is something new and the craps and feel some one is choking me my doc has no idea has some to do with surgery he feels. Any idea would be appreaciated
doctor
Answered by Dr. Ashok Kumar 6 hours later
Brief Answer:
I think the dose should be augmented

Detailed Answer:
Hello,
Thanks for reverting back to me.

Since antidepressants are not working or yielding results I think there is need to increase the dose. In case it has been already done than an augmentation can be tried with available augmenting agents like lithium, pindolol, thyroid hormone, low dose atypical antipsychotics.

Feelings of choking and hoarseness of nerve mostly related to damage to recurrent laryngeal nerve after thyroid surgery and I feel same may be reason for you. I must acknowledge that with available little information it will be difficult for me to pinpoint cause in minute detail.

I hope this helps you.
If you have more questions feel free to write back to me.
Thanks and regards.




Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication
Medical Procedures
Medical Topics ,  

Recent questions on  Suicide

doctor1 MD

I overdosed I had taken norco and amitriptyline 300 mg. My prescription in the er they gave me narcan and I had serious reaction, even though I...

doctor1 MD

Hi doctor , my son is engaged to a girl since past 3 years , I got him engaged to a girl which he liked first and insisted on that alliance , now...

doctor1 MD

Good evening Dr, I had sent you a question regarding my generalized anxiety disorder trouble on same portal around 24 days ago, where you helped me...

doctor1 MD

my husband took chantix for a substantial amount of time. His personality totally changed. He used to be a great guy. He became hostile,...

doctor1 MD

My brother took a drug called Flagyl for a stomach infection. Midway through the treatment with this drug he became suicidal and killed himself....

doctor1 MD

I am under mental health disorder and chronic renal failure, I am severely depressed and I am currently in a hospital being treated like a prisoner...

doctor1 MD

my son was discharged from hospital last night, he was admitted because he tried to commit suicide with an overdose of co-codamol, Ibuprofen and...